Kansas, 2005Tornado in Kansas, November 27, 2005
November 27, 2005 · NWS ICT · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 27, 3:57 PM CST, 9 minutes earlier.
Area forecast discussion, Nov 27, 3:57 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CST SUN NOV 27 2005
.DISCUSSION...
COMPLEX SHORT-TERM, AS AN INTENSE LATE FALL STORM SYSTEM PRODUCES A
VARIETY OF WEATHER, RANGING FROM SEVERE THUNDERSTORMS OUT AHEAD OF
IT, TO HEAVY SNOW AND NEAR BLIZZARD CONDITIONS BEHIND IT. TORNADIC
SUPERCELLS WILL EXIT SOUTHEAST KANSAS SHORTLY, WITH MASSIVE DRY SLOT
MOVING IN FROM THE SOUTHWEST. WILL CANCEL MUCH OF THE TORNADO WATCH
AT ISSUANCE TIME, WITH THE EXCEPTION OF EXTREME SOUTHEAST KANSAS,
BUT MAY SHAVE THE REST OFF SHORTLY THEREAFTER.
MID-LEVEL DRY SLOT WILL SHUT OFF A BRUNT OF THE PRECIPITATION
THROUGH MIDNIGHT, WITH THE EXCEPTION OF CENTRAL KANSAS. THEREAFTER,
LIGHT WRAP AROUND PRECIPITATION SHOULD MOVE EAST ACROSS THE CWA, AS
650-550 MB FRONTOGENESIS AND TROWAL LINGERS IN WAKE OF THE STORM
SYSTEM. QUESTION WILL BE RAIN/SNOW LINE AND RESULTANT ACCUMULATIONS.
MOST MODELS HAVE BEEN A BIT TOO WARM THIS AFTERNOON (AT LEAST AT THE
SURFACE), AS HILL CITY AND RUSSELL ARE ALREADY REPORTING LIGHT
RAIN/SNOW MIX. THINK RAIN/SNOW LINE WILL PROGRESS SLOWLY
EAST/SOUTHEAST ACROSS THE FORECAST AREA TONIGHT. SURFACE
TEMPERATURES WILL BE SLOW TO REACH FREEZING, AS UPSTREAM AIR IS NOT
THAT COLD, SO THINKING SNOW WILL MIX WITH RAIN FOR QUITE A WHILE AT
THE ONSET...HENCE ACCUMULATIONS WILL NOT GET GOING UNTIL MID-LATE
EVENING.
ACCUMULATIONS WILL BE TRICKY, AS GROUND/SURFACE TEMPERATURES WILL
MOSTLY BE ABOVE FREEZING, AND DRY SLOT COULD CONCEIVABLY END BRUNT
OF PRECIPITATION EVERYWHERE BUT CENTRAL KANSAS. NEVERTHELESS,
THINKING AROUND 2 INCHES NEAR RUSSELL, WITH 0.5-1 INCH FROM SALINA
TO HUTCHINSON, AND ONLY T-0.5 INCH FOR WICHITA. COMBINED WITH THE
STRONG NORTHWEST WINDS, WINTER WEATHER ADVISORY IN AFFECT 6 PM THIS
EVENING UNTIL NOON MONDAY FOR CENTRAL KANSAS COUNTIES TO ACCOUNT
MAINLY FOR REDUCED VISIBILITIES IN SNOW/BLOWING SNOW. DECIDED TO
CANCEL ADVISORY FOR SOUTH CENTRAL KANSAS, AS DONT THINK
SNOW/VISIBILITIES WILL HIT ADVISORY CRITERIA. HOWEVER, VISIBILITIES
COULD BE REDUCED SOMEWHAT IN SNOW/BLOWING SNOW LATER TONIGHT AND
MONDAY ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS.
DECIDED TO HOLD OFF ON WIND ADVISORY FOR THE CWA, AS IT WILL BE
MARGINAL MOST AREAS. HOWEVER, NORTHWEST WINDS TONIGHT IN WAKE OF
DEPARTING LOW PRESSURE WILL BE SUSTAINED AT 20-25 MPH WITH GUSTS TO
35 MPH. WILL NEED TO BE WATCHED.
LINGERING SNOW/BLOWING SNOW FOR MONDAY, AS SECOND PIECE OF ENERGY
ROTATES TO THE SOUTHWEST OF MAIN UPPER LOW PRESSURE OVER IOWA.
STRONG NORTHWEST WINDS WILL CONTINUE. NIGHT SHIFT MAY NEED TO LOOK
INTO THE POSSIBILITY OF A WIND ADVISORY.
DID NOT HAVE MUCH TIME TO LOOK BEYOND THE FIRST FEW DAYS, SO NO
MAJOR CHANGES MADE TO THE REST OF THE FORECAST. COOL CONDITIONS TO
PERSIST FROM HERE ON OUT, WITH AN INTERESTING SYSTEM ON
WEDNESDAY/WEDNESDAY NIGHT THAT MAY NEED TO BE WATCHED, BUT
INDICATIONS ARE THAT MAJORITY OF ANY PRECIPITATION SHOULD REMAIN
NORTH OF THE CWA.
KLEINSASSER
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 33 38 23 42 / 40 20 5 5
HUTCHINSON 32 36 22 41 / 50 30 5 5
NEWTON 33 37 22 41 / 40 30 5 5
ELDORADO 35 38 23 41 / 40 20 5 5
WINFIELD-KWLD 35 41 25 44 / 40 20 0 5
RUSSELL 28 34 20 39 / 80 40 5 5
GREAT BEND 29 35 21 40 / 70 40 5 5
SALINA 31 35 20 38 / 60 40 10 5
MCPHERSON 32 36 21 40 / 50 40 10 5
COFFEYVILLE 38 41 25 44 / 40 20 5 5
CHANUTE 36 41 24 41 / 40 20 10 5
IOLA 36 40 24 41 / 50 20 10 5
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MONDAY FOR KSZ032-033-047>050.
&&
Hazardous weather outlook, Nov 27, 10:58 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CST SUN NOV 27 2005
KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1058 AM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
FOR TODAY...THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST
KANSAS THIS AFTERNOON...AND MAY BE SEVERE WITH DAMAGING WINDS THE
PRIMARY THREAT. HOWEVER...ENOUGH SHEAR IS PRESENT IN THE
ATMOSPHERE...THAT A TORNADO CANNOT BE RULED OUT. THE AREA OF
PRIMARY CONCERN THIS AFTERNOON WILL BE TO THE EAST OF A MARION TO
SEDAN LINE.
FOR TONIGHT...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THAT...
WHEN COMBINED WITH AREAS OF LIGHT SNOW SPREADING SOUTHEAST ACROSS
CENTRAL AND PART OF SOUTH-CENTRAL KANSAS...WILL PRODUCE POTENTIALLY
HAZARDOUS TRAVEL. PLEASE REFER TO THE WINTER WEATHER ADVISORY...IN
EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY...FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF A MARION TO
SEDAN LINE THIS AFTERNOON AND EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
ES/CH
In the hours before
Local storm report, Nov 27, 3:16 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL N TORONTO 37.80N 95.95W
11/27/2005 0.88 INCH WOODSON KS TRAINED SPOTTER
0312 PM HAIL 2 E INDEPENDENCE 37.23N 95.68W
11/27/2005 1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
CWHLocal storm report, Nov 27, 3:31 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 7 E ALTOONA 37.53N 95.53W
11/27/2005 1.00 INCH WILSON KS EMERGENCY MNGR
&&
CWHLocal storm report, Nov 27, 3:46 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 E NEODESHA 37.42N 95.63W
11/27/2005 1.75 INCH WILSON KS TRAINED SPOTTER
&&
CWHLocal storm report, Nov 27, 3:55 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 2 S GALESBURG 37.44N 95.36W
11/27/2005 NEOSHO KS TRAINED SPOTTER
BRIEF TOUCHDOWN IN OPEN COUNTRY.
&&
CWHSpecial weather statement, Nov 27, 4:01 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CST SUN NOV 27 2005
KSZ033-048>049-051>053-068>070-083-093>094-098-272315-
BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS-ELK KS-
ELLSWORTH KS-GREENWOOD KS-HARVEY KS-LINCOLN KS-
MCPHERSON KS-MARION KS-SALINE KS-SEDGWICK KS-
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 875 FOR
THE FOLLOWING AREAS
IN KANSAS THIS CANCELS 13 COUNTIES
IN CENTRAL KANSAS
CHASE ELLSWORTH LINCOLN
MARION MCPHERSON SALINE
IN SOUTH CENTRAL KANSAS
BUTLER COWLEY HARVEY
SEDGWICK
IN SOUTHEAST KANSAS
CHAUTAUQUA ELK GREENWOOD
THIS INCLUDES THE CITIES OF...ARKANSAS CITY...AUGUSTA...
COTTONWOOD FALLS...EL DORADO...ELLSWORTH...EUREKA...HILLSBORO...
HOWARD...LINCOLN...MARION...MCPHERSON...NEWTON...SALINA...SEDAN...
WICHITA AND WINFIELD.
KSZ071>072-095>096-099>100-280200-
ALLEN KS-LABETTE KS-MONTGOMERY KS-NEOSHO KS-WILSON KS-
WOODSON KS-
TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR
THE FOLLOWING AREAS
IN KANSAS THIS WATCH INCLUDES 6 COUNTIES
IN SOUTHEAST KANSAS
ALLEN LABETTE MONTGOMERY
NEOSHO WILSON WOODSON
THIS INCLUDES THE CITIES OF...CHANUTE...COFFEYVILLE...FREDONIA...
INDEPENDENCE...IOLA...PARSONS AND YATES CENTER.
Local storm report, Nov 27, 4:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 5 N ERIE 37.64N 95.24W
11/27/2005 NEOSHO KS EMERGENCY MNGR
TORNADO ON THE GROUND.
&&
CWHTornado, Neosho
- When
- November 27, 4:06 PM CST to 4:13 PM CST
- Where
- Neosho County, 2 mi NE of Erie
- Rating
- F1
- Path length
- 6 mi
- Path width
- 80 yd
- Property damage
- $120,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.583, -95.217
Shortly after touchdown approximately 2 miles northeast of Erie, the tornado produced F1 damage to homes, outbuildings and trees. Thereafter, the tornado lost some of its intensity, and subsequent damage was rated F0.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477116.